MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BACK SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 500-11-52E
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: patient reports pain after thr left (thr on 03-nov-2017).Cup revision done on (b)(6) 2019.Patient also included in the hs038 atx study for right thr.Revision noted in source documentation during routine monitoring for the atx study.Patient reported pain.Pain resolved after cup revision.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: patient reports pain after thr left (thr on (b)(6) 2017).Cup revision done on (b)(6) 2019.Patient also included in the hs038 atx study for right thr.Revision noted in source documentation during routine monitoring for the atx study.Patient reported pain.Pain resolved after cup revision.Update 26-september-2022 mf: per medical review: "this patient underwent a primary cementless left total hip replacement on (b)(6), 2017.The patient continued to have pain in the hip and was found to have an anteverted cup.Revision was carried out on (b)(6) 2019 where the cup and liner were replaced and the femoral head was likewise replaced.".
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident shell was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary total hip replacement with cementless components.Postoperatively it was noted that the acetabular component was anteverted.This caused symptoms for the patient and revision was carried out about a year and a half later.It is interesting that the surgeon used the same size cup for the revision.In most cases a larger cup is needed to provide secure fixation.I can confirm that the primary and revision surgery was carried out since i was able to review the x-rays and the operation reports.Regarding the root cause of the event, malposition of the acetabular component is almost always iatrogenic when it is seen on the immediate postoperative x-ray.Implants can move from the immediate postop position after weight bearing and activities but, in this case, the anteversion was present on the immediate postoperative x-ray.Therefore, i would conclude that this was due to surgical technique.I would assign no causality to the implant system." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to shell malposition.A review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary total hip replacement with cementless components.Postoperatively it was noted that the acetabular component was anteverted.This caused symptoms for the patient and revision was carried out about a year and a half later.It is interesting that the surgeon used the same size cup for the revision.In most cases a larger cup is needed to provide secure fixation.I can confirm that the primary and revision surgery was carried out since i was able to review the x-rays and the operation reports.Regarding the root cause of the event, malposition of the acetabular component is almost always iatrogenic when it is seen on the immediate postoperative x-ray.Implants can move from the immediate postop position after weight bearing and activities but, in this case, the anteversion was present on the immediate postoperative x-ray.Therefore, i would conclude that this was due to surgical technique.I would assign no causality to the implant system." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT HEMISPHERICAL SOLID BACK SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14653206
Report Number0002249697-2022-00814
Device Sequence Number4841862
Product Code LPH
UDI-Device Identifier04546540431868
UDI-Public04546540431868
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number500-11-52E
Device Catalogue Number500-11-52E
Device Lot Number60016003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight68 KG